Alert archive / Missouri / River Flood Warnings in 2016
River Flood Warning 70, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Sep 10, 2016, 11:39 AM CDT for Lincoln County, Missouri. It took effect at Sep 10, 2016, 2:19 PM CDT. It was in force for 44 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 10, 2016, 11:39 AM CDT (16:39 UTC)
- In effect from
- Sep 10, 2016, 2:19 PM CDT
- Expired
- Sep 12, 2016, 9:54 AM CDT
- In force
- 44 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lincoln County, MO
The radar
The St Louis radar (KLSX), 39 km from the middle of the area, began a volume at 16:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cuivre River at Troy (TRYM7). The gauge peaked at 23.85 ft at Sep 10, 2016, 10:00 PM CDT.
- Action stage
- 19 ft
- Minor stage
- 21 ft
- Moderate stage
- 25 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05514500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
544
WGUS43 KLSX 101639
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1139 AM CDT SAT SEP 10 2016
...The National Weather Service in St. Louis has issued a Flood
Warning for the following rivers in Missouri...
Cuivre River near Troy
.This Flood Warning is a result of over 2 inches of rainfall the
past 48 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rains could cause river levels to rise even higher than
predicted. The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts
change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC113-111638-
/O.NEW.KLSX.FL.W.0070.160910T2233Z-160912T1454Z/
/TRYM7.1.ER.160910T2233Z.160911T1200Z.160911T1454Z.NO/
1139 AM CDT SAT SEP 10 2016
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Cuivre River near Troy
* from this afternoon to Monday morning.
* At 11:00 AM Saturday the stage was 19.0 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by late this
afternoon and crest near 22.5 feet by tomorrow morning. The river
will fall below flood stage by tomorrow late morning.
* Impact: At 23.0 feet...Considerable agricultural land is flooded
between Troy and Moscow Mills.
* Impact: At 22.0 feet...Right bank overflows.
* Impact: At 21.0 feet...Flood Stage. Left bank overflows. Minor
flooding begins.
* Impact: At 18.0 feet...From Highway 61 east to Frenchmans Bluff...
low lying agricultural land is inundated.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 09/11 09/12 09/13 09/14 09/15
Cuivre River
Troy 21.0 19.04 22.5 10.1 7.4 6.8 6.6
&&
LAT...LON 3901 9100 3903 9095 3895 9089 3893 9090
$$3 follow-up statements
052
WGUS83 KLSX 101921
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
221 PM CDT SAT SEP 10 2016
...The Flood Warning continues for the following rivers in
Missouri...
Cuivre River near Troy
.This Flood Warning is a result of 2 inches of rainfall the
past 48 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rains could cause river levels to rise even higher than
predicted. The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts
change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC113-111921-
/O.EXT.KLSX.FL.W.0070.160910T1919Z-160912T1303Z/
/TRYM7.1.ER.160910T1753Z.160911T0600Z.160911T1303Z.NO/
221 PM CDT SAT SEP 10 2016
The Flood Warning continues for
the Cuivre River near Troy
* until Monday morning.
* At 2:00 PM Saturday the stage was 21.8 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 23.2 feet by after midnight
tonight, then fall below flood stage tomorrow morning.
* Impact: At 23.5 feet...Near this height, State Highway H near the
West Fork Cuivre River bridge will be closed due to flooding.
* Impact: At 23.2 feet...Gravens Road begins flooding north of
Highway C.
* Impact: At 23.1 feet...Water begins covering Frenchman Bluff Road
(County Road 658) just west of the Cuivre River bridge.
* Impact: At 23.0 feet...Considerable agricultural land is flooded
between Troy and Moscow Mills.
* Impact: At 22.0 feet...Right bank overflows.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 09/11 09/12 09/13 09/14 09/15
Cuivre River
Troy 21.0 21.76 21.7 9.9 7.3 6.8 6.6
&&
LAT...LON 3901 9100 3903 9095 3895 9089 3893 9090
$$914
WGUS83 KLSX 110126
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
826 PM CDT SAT SEP 10 2016
...The flood warning continues for the following rivers in
Missouri...
Cuivre River near Troy
.This Flood Warning is a result of 2 inches of rainfall the
past 48 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC113-120126-
/O.EXT.KLSX.FL.W.0070.000000T0000Z-160912T1800Z/
/TRYM7.1.ER.160910T1753Z.160911T0600Z.160911T1800Z.NO/
826 PM CDT SAT SEP 10 2016
The Flood Warning continues for
the Cuivre River near Troy
* until Monday afternoon.
* At 8:00 PM Saturday the stage was 23.7 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 24.1 feet after midnight
tonight, then fall below flood stage tomorrow early afternoon.
* Impact: At 23.5 feet...Near this height, State Highway H near the
West Fork Cuivre River bridge will be closed due to flooding.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 09/11 09/12 09/13 09/14 09/15
Cuivre River
Troy 21.0 23.70 23.3 10.6 7.6 7.0 6.8
&&
LAT...LON 3901 9100 3903 9095 3895 9089 3893 9090
$$856
WGUS83 KLSX 111447
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
947 AM CDT SUN SEP 11 2016
...The Flood Warning is cancelled for the following river in
Missouri...
Cuivre River near Troy
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rains could cause river levels to rise even higher than
predicted. The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts
change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC113-111517-
/O.CAN.KLSX.FL.W.0070.000000T0000Z-160912T1800Z/
/TRYM7.1.ER.160910T1753Z.160911T0330Z.160911T1051Z.NO/
947 AM CDT SUN SEP 11 2016
The Flood Warning is cancelled for
the Cuivre River near Troy.
* At 9:30 AM Sunday the stage was 17.1 feet.
* Flood stage is 21.0 feet.
* The river fell below flood stage at 5:51 AM Sunday.
* The river will continue falling to 10.4 feet by tomorrow morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 09/12 09/13 09/14 09/15 09/16
Cuivre River
Troy 21.0 17.07 10.4 7.6 7.0 6.8 6.7
&&
LAT...LON 3901 9100 3903 9095 3895 9089 3893 9090
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Sep 10, 5:41 AM CDT, 5 hours 58 minutes earlier.
Area forecast discussion, Sep 10, 5:41 AM CDT, 5 hours 58 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
541 AM CDT SAT SEP 10 2016
.SHORT TERM... (Through Late This Afternoon)
Issued at 336 AM CDT Sat Sep 10 2016
Cold front extending from northern IN southwest to just northwest of
STL to just southeast of SGF will continue moving southeastward
through the rest of the forecast area this morning as the upper
level trough over the northern Plains moves eastward into the Great
Lakes region. Large area of convection was moving through most of
the forecast area early this morning producing high rainfall rates
and periods of very heavy rainfall. Will continue the Flash Flood
Watch across central MO into southwest IL including COU, JEF, FAM
and the St Louis metro area until 12Z this morning. The latest HRRR
model runs do show the stronger convective elements shifting east or
southeast of our forecast area by 12Z Saturday with weaker scattered
convection remaining this morning, then eventually shifting
southeast of our area by afternoon. Despite a clearing sky later
this morning and afternoon, high temperatures will be cooler than
yesterday due to the low level cold air advection behind the cold
front. Highs today will be about 5 to 10 degrees below normal.
GKS
.LONG TERM... (Tonight through Friday)
Issued at 336 AM CDT Sat Sep 10 2016
(Tonight - Monday)
This period will begin with northwest flow aloft and high pressure at
the surface and transition by Monday to a W-SW flow aloft with
southerly flow at the surface as the high pressure moves off to
the east. This should equate to quiet wx, as temperatures start at
below average values and recover to slightly above average by Monday.
Nighttime min temps will reflect an early taste of autumn with
anticipated readings in the upper 40s and lower 50s for most
locations (higher in the STL metro heat island). Thanks to very
little cloud cover during this period, daytime max temps will
recover well Sunday and Monday, with temps near normal both days.
(Tuesday - Friday)
Rain chances return by late Monday night and continue into
early Wednesday as a slow moving cold front drops thru. This
represents the only wet period during this stretch with a
surface high pressure building and dominating the region for
late Wednesday thru Friday, with northeast to east surface
flow, and should also return temps back to below average
levels for mid to late next week.
TES
&&
.AVIATION... (For the 12z TAFs through 12z Sunday Morning)
Issued at 529 AM CDT Sat Sep 10 2016
Cold front has pushed southeast of the taf sites early this
morning. Showers should shift southeast of UIN and COU by 12Z
Saturday, but will continue in the St Louis metro area until about
15Z this morning. MVFR cloud cigs should become VFR by 18Z today.
Northwest surface winds today will become light this evening as a
surface ridge moves southeastward into MO.
SPECIFICS FOR KSTL: Cold front has pushed southeast of STL early
this morning. Showers will continue in the STL area until about
15Z this morning. MVFR cloud cigs should become VFR by 18Z today.
Northwest surface winds today will become light this evening as a
surface ridge moves southeastward into MO.
GKS
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch until 7 AM CDT this morning for Audrain MO-
Boone MO-Callaway MO-Cole MO-Crawford MO-Franklin MO-
Gasconade MO-Jefferson MO-Lincoln MO-Moniteau MO-Montgomery
MO-Osage MO-Saint Charles MO-Saint Francois MO-Saint Louis
City MO-Saint Louis MO-Sainte Genevieve MO-Warren MO-
Washington MO.
IL...Flash Flood Watch until 7 AM CDT this morning for Bond IL-
Clinton IL-Madison IL-Monroe IL-Randolph IL-Saint Clair IL-
Washington IL.
&&
WFO LSXHazardous weather outlook, Sep 10, 5:38 AM CDT, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAINT LOUIS MO 538 AM CDT SAT SEP 10 2016 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-111200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO- SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 538 AM CDT SAT SEP 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. TES
In the hours before
Local storm report, Sep 10, 10:29 AM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1029 AM CDT SAT SEP 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM HEAVY RAIN 2 SW LAKE ST. LOUIS 38.77N 90.81W
09/10/2016 M2.71 INCH ST. CHARLES MO CO-OP OBSERVER
0700 AM HEAVY RAIN 2 SSW O'FALLON 38.76N 90.72W
09/10/2016 M2.32 INCH ST. CHARLES MO CO-OP OBSERVER
0700 AM HEAVY RAIN 1 SE WELDON SPRING 38.71N 90.64W
09/10/2016 M2.56 INCH ST. CHARLES MO NWS EMPLOYEE
12Z OBSERVATION AT NWS OFFICE
0730 AM HEAVY RAIN 4 SE DARDENNE PRAIRIE 38.71N 90.68W
09/10/2016 M2.68 INCH ST. CHARLES MO CO-OP OBSERVER
0730 AM HEAVY RAIN FREEDOM 38.46N 91.69W
09/10/2016 M3.47 INCH OSAGE MO CO-OP OBSERVER
0800 AM HEAVY RAIN COTTLEVILLE 38.75N 90.65W
09/10/2016 M2.49 INCH ST. CHARLES MO CO-OP OBSERVER
0830 AM HEAVY RAIN 2 W EDWARDSVILLE 38.80N 90.00W
09/10/2016 M2.00 INCH MADISON IL CO-OP OBSERVER
1000 AM HEAVY RAIN 1 N GILLESPIE 39.14N 89.82W
09/10/2016 M2.50 INCH MACOUPIN IL PUBLIC
24 HOUR TOTAL
1000 AM HEAVY RAIN ST. PETERS 38.78N 90.61W
09/10/2016 M2.50 INCH ST. CHARLES MO PUBLIC
24 HOUR TOTAL
1000 AM HEAVY RAIN 3 SW MIDDLETOWN 39.10N 91.45W
09/10/2016 M3.32 INCH MONTGOMERY MO PUBLIC
48 HOUR TOTAL
&&
TILLYThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 11:45 PM CDT | Flash Flood Warning | LSX | Cole, Moniteau | 6 hr |
| Sep 10, 1:29 AM CDT | Flash Flood Warning | LSX | Callaway, Cole, Franklin, Gasconade, Montgomery, Osage and 1 more | 6 hr |
| Sep 10, 4:09 AM CDT | River Flood Warning | LSX | Osage | 32 hr |
| Sep 10, 4:18 AM CDT | River Flood Warning | LSX | Monroe | 34 hr |
| Sep 10, 4:19 AM CDT | Flash Flood Warning | LSX | Franklin, Jefferson, Saint Charles, Saint Louis, City of Saint Louis | 6 hr |
| Sep 10, 4:46 AM CDT | River Flood Warning | LSX | Cole | 58 hr |
| Sep 10, 6:12 AM CDT | River Flood Warning | LSX | Marion | 33 hr |
| Sep 10, 7:30 AM CDT | Areal Flood Warning | LSX | Callaway, Cole, Franklin, Gasconade, Montgomery, Osage and 1 more | 6 hr |
| Sep 10, 9:26 AM CDT | River Flood Warning | LSX | Saint Charles | 33 hr |
Nearby
River Flood Warnings in Missouri, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.